New York, 2004

Damaging Wind in New York, July 19, 2004

July 19, 2004 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 19, 9:00 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 9:00 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY, NY
1000 PM EDT MON JUL 19 2004

.UPDATE...MOST ACTIVITY HAS DIED.  BORDERLINE SEVERE STORM SCHOHARIE
CTY.  UPDATES OUT

.SYNOPSIS...500 HPA TROUGH OVER WESTERN NEW YORK HEADING EAST.
SURFACE HIGH OVER THE DEEP SOUTH. COLD FRONT EXTENDS FROM LOW
IN NORTHERN QUEBEC TO WESTERN LAKE SUPERIOR.
&&

.SHORT TERM (TONIGHT AND TUESDAY)...WIDESPREAD CONVECTION BREAKING
OUT TO OUR WEST. ALSO NUMEROUS SHOWERS/TSTMS POPPING UP OVER HIGHER
ELEVATION REGIONS. THE CONVECTION OUT WEST APPEARS TO LINE UP WITH
THE 500 HPA TROF AND COLD CORE. IT APPEARS TO BE DIMINISHING SOME
WHAT AS IT MOVES EAST. WILL GO WITH SHRA/TSRA LIKELY TO THE WEST
OF THE HUDSON VALLEY AND ALSO OVER THE BERKS/GREEN MTNS...WITH
HIGH CHANCE POPS OVR THE HUDSON VALLEY AND NWRN CT...FOR LATE
AFTERNOON INTO THIS EVENING...FOLLOWED BY FOG DUE TO RESIDUAL
MOISTURE.  WILL KEEP EARLY TUESDAY DRY FOLLOWED BY A CHANCE OF
SHWRS/TSTMS TUESDAY AFTERNOON/EVENING AS FRONT PASSES THRU THE
REGION...AGAIN FOLLOWED BY PATCHY FOG IN THE LATE NIGHT HOURS.
&&

.LONG TERM (WEDNESDAY THROUGH MONDAY...
ON WED A WEAK HIGH DROPS DOWN FROM EASTERN CANADA...BUT ITS EFFECTS
ARE RATHER SHORT LIVED AS THE CIRCULATION RETURNS TO A SOUTHWESTERLY
DIRECTION BRINGING IN WARM AND HUMID AIR. THURSDAY NIGHT THE GFS
DEVELOPS A LOW OVER VIRGINIA JUST SOUTHEAST OF THE TROF EXTENDING
FROM THE ST LAWRENCE VALLEY TO SOUTHERN MISSOURI. THE TROF ROTATES
EAST FRIDAY AS A HIGH BUILDS OVER THE GREAT LAKES...BRINGING A
STRONG COLD FRONT THRU THE REGION FRIDAY WITH GOOD FORCING JUST
AHEAD OF IT. THE GFS PUTS THE TROF ASSOCIATED WITH THE FRONT FROM
CONCORD NH THRU NEW YORK CITY SW TO RALEIGH AT 00Z SATURDAY AND
THE TROF CONTINUES EAST INTO THE ATLANTIC AS THE CANADIAN HIGH
BUILDS IN AND TAKES OVER OUR WEATHER FOR THE WEEKEND.  THE TROF
IS FORECAST TO STALL OFF THE EAST COAST BUT LOOKS TO BE FAR
ENOUGH OUT TO SEA TO AFFECT OUR WEATHER ASIDE FROM BRINGING IN
SOME HIGH LEVEL CLOUDS.  ON SUNDAY NIGHT MARINE AIR BEGINS TO
WORK ITS WAY INTO OUR SOUTHEASTERN ZONES. A HIGH OFF THE NEW
ENGLAND COAST AND A LOW OVER THE SOUTHEASTERN STATES ALONG WITH
AN UPPER TROF OVER THE GREAT LAKES RESULTS IN WARM MOIST AIR
OFF THE GULF STREAM BEING FORCED UPSLOPE OVER THE APPLACIANS
AND OVER THE COOLER AIR WEST OF THE APPALACIANS.
&&

.AVIATION...
GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE
AFTERNOON...EXCEPT IN SHRA/TSRA WHERE CONDITIONS WILL LOWER TO MVFR.
EXPECT MVFR CONDITIONS TO PERSIST THROUGH NIGHT MAINLY DUE TO
VISIBILITIES. EXPECTATION IS FOR SKIES TO REMAIN BKN/OVC THROUGH THE
NIGHT. HOWEVER...AS REFLECTED IN POU TAF...WHERE SKIES GO SCT...
CONDITIONS TO DETERIORATE TO IFR DUE TO BR. MVFR/VFR FOR TUESDAY
MORNING. WINDS LIGHT THROUGHOUT FORECAST PERIOD.
&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ARE NOT
EXPECTED TO BRING ENOUGH RAINFALL TO CAUSE ANY FLOODING PROBLEMS.
HOWEVER THURSDAY AFTERNOON THROUGH MIDDAY FRIDAY THERE MAY BE A
POSSIBILITY OF LOCALLY HEAVY RAIN FROM THUNDERSTORMS THAT ARE
SLOW MOVING OR FOLLOWING EACH OTHER IN A LINE. WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...BUT SOME STREAMS OR SMALLER RIVERS COULD
EXPERIENCE SHARP RISES.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE
VT...NONE
MA...NONE
CT...NONE
&&

SYNOPTIC/HYDRO...KILPATRICK
AVIATION...OKEEFE
Hazardous weather outlook, Jul 19, 2:34 AM EST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
334 AM EDT MON JUL 19 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-190734-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY...AND AGAIN LATE FRIDAY.
EITHER OF THESE EVENTS HAS THE POTENTIAL TO PRODUCE SEVERE
THUNDERSTORMS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 19, 8:30 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT MON JUL 19 2004

NYZ047-200215-

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND WIND
GUSTS TO 45 MPH WAS LOCATED 6 MILES WEST OF NORTH BLENHEIM...OR
ABOUT 14 MILES NORTH OF ROXBURY...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
BREAKABEEN BY 935 PM EDT
MIDDLEBURGH BY 950 PM EDT
SCHOHARIE BY 1000 PM EDT
6 MILES SOUTHEAST OF CENTRAL BRIDGE BY 1005 PM EDT
Special weather statement, Jul 19, 9:03 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EDT MON JUL 19 2004

NYZ047-048-051-052-200230-

...STRONG THUNDERSTORMS IN SCHOHARIE...ALBANY AND SCHENECTADY
COUNTIES...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COBLESKILL TO PRESTON HOLLOW...OR ALONG A LINE EXTENDING FROM
COBLESKILL TO 17 MILES NORTH OF HUNTER...AND MOVING NORTHEAST AT 20
MPH.

THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE AND OLD CENTRAL BRIDGE BY 1010 PM EDT
WESTERLO BY 1020 PM EDT
BERNE BY 1025 PM EDT
DUANESBURG...ALTAMONT...DELANSON AND 7 MILES WEST OF FEURA BUSH BY
1030 PM EDT
Special weather statement, Jul 19, 9:23 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1023 PM EDT MON JUL 19 2004

NYZ033-200245-

...A THUNDERSTORM WITH VERY HEAVY RAIN IN HAMILTON COUNTY...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.  THIS STORM WAS LOCATED 8
MILES EAST OF INDIAN LAKE...AND MOVING NORTH AT 10 MPH.

THE THUNDERSTORM WILL BE...
IN EXTREME NORTHEASTERN HAMILTON COUNTY AT 1040 PM EDT.

THE ALDOUS BROOK MAY EXPERIENCE RAPID RISES IN WATER LEVEL.
Special weather statement, Jul 19, 9:37 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1037 PM EDT MON JUL 19 2004

NYZ042-200300-

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 15 MILES NORTHWEST
OF WARRENSBURG...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
STARBUCKVILLE BY 1045 PM EDT
POTTERSVILLE BY 1050 PM EDT
ADIRONDACK BY 1100 PM EDT
Special weather statement, Jul 19, 9:40 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1040 PM EDT MON JUL 19 2004

NYZ040-048>052-200315-

...STRONG THUNDERSTORMS IN MONTGOMERY...ALBANY...SCHENECTADY...AND
SARATOGA COUNTIES...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL AND HEAVY
RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF TRIBES HILL TO VOORHEESVILLE TO 12 MILES SOUTH OF
WESTERLO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FONDA
TO 9 MILES WEST OF DELMAR TO 11 MILES NORTHEAST OF HUNTER...AND
MOVING NORTHEAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
ALTAMONT BY 1045 PM EDT
TRIBES HILL BY 1050 PM EDT
FORT JOHNSON AND VOORHEESVILLE BY 1055 PM EDT
AMSTERDAM AND GUILDERLAND BY 1100 PM EDT
ROTTERDAM JUNCTION AND ROTTERDAM BY 1105 PM EDT
HAGAMAN AND SCOTIA BY 1110 PM EDT
Special weather statement, Jul 19, 10:04 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1104 PM EDT MON JUL 19 2004

NYZ050-052-053-200330-

...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA
COUNTIES...

AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
45 MPH....AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
VOORHEESVILLE...OR ABOUT OVER DELMAR...AND MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
GUILDERLAND BY 1110 PM EDT
ALBANY AND COLONIE BY 1115 PM EDT
LOUDONVILLE AND RENSSELAER BY 1120 PM EDT
MENANDS BY 1125 PM EDT
WATERVLIET...GREEN ISLAND...LATHAM AND TROY BY 1130 PM EDT

The radar

The Albany radar (KENX), 23 km away, was scanning. The volume nearest the first event began at 03:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Albany

When
July 19, 10:24 PM EST
Where
Albany County, Colonie
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.717, -73.850

Power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412861.